MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-120670
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon rupture occurred.The target lesion was located in the central vessel.A 12.0mm x 60mm x 75cm athletis balloon catheter was advanced for dilatation.However, during the procedure, the balloon was ruptured.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the athletis balloon was returned for analysis.A visual examination identified that the balloon was not folded, which indicates that the device was subjected to positive pressure.A leak test identified a balloon pinhole located approximately 12mm proximal of the distal tip.The rated burst pressure for this device is 20 atmospheres.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The target lesion was located in the central vessel.A 12.0mm x 60mm x 75cm athletis balloon catheter was advanced for dilatation.However, during the procedure, the balloon was ruptured.The procedure was completed with another of the same device.No patient complications were reported.It was further reported that the 70% stenosed target lesion was mildly calcified and located in mildly tortuous anatomy.The balloon ruptured upon the third inflation at rated burst pressure.The device was removed without any problem and the patient was in good condition after the procedure.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19335880
Report Number2124215-2024-29410
Device Sequence Number12392106
Product Code LIT
UDI-Device Identifier08714729974284
UDI-Public08714729974284
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2025
Device Model Number39347-120670
Device Catalogue Number39347-120670
Device Lot Number0029329109
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer05/27/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale